Missouri, 2017Heat in Missouri, September 11, 2017
September 11, 2017 · NWS LSX · 1 event in 1 county or zone
Temperatures were near normal with a high of 79 degrees at St. Louis Lambert International Airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures were near normal with a high of 79 degrees at St. Louis Lambert International Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 11, 2:14 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 11, 2:14 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
314 PM CDT Mon Sep 11 2017
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 312 PM CDT Mon Sep 11 2017
Dry weather is expected over the area through late tonight with
surface ridge in place. There are some high clouds already
overspreading over southwestern Illinois and southeast Missouri this
afternoon. The high clouds will continue to spread the area from the
southeast and move northwest overnight over the region. A couple of
the CAMS models are showing some sprinkles and showers entering
parts of southwestern Illinois and southeast Missouri after sunrise
on Tuesday. A scattered shower or two is not out of the question as
far west as east central Missouri on Tuesday. It will be windy on
Tuesday with winds out of the northeast with gusts during the
afternoon hours over 20 mph in the afternoon.
Kelly
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 312 PM CDT Mon Sep 11 2017
The remnant low from Irma should make it northwestward to
northwestern TN, near the MO bootheel by early Wednesday morning.
Will have scattered showers mainly across southeast MO and southwest
IL Tuesday night and Wednesday associated with the remnants of Irma.
Not expecting any heavy rainfall in our forecast area with mainly
just light QPF. Low level cloudiness and scattered light showers
will keep the highs on Wednesday well below seasonal normals across
southeast MO and southwest IL. It appears that the precipitation
will shift east of our forecast area by Wednesday night as the mid-
upper level low left over from Irma moves east of our area. Will see
the start of a warming trend beginning Thursday as an upper level
ridge shifts eastward into the region, while surface winds become
southerly with surface ridging developing east of the region. Highs
Friday and Saturday will be about 5 to 10 degrees above normal for
mid September. The ECMWF model brings a strong shortwave
northeastward through the northern Plains and sends a cold front
southeastward into our forecast area Sunday afternoon and night. The
GFS model is weaker with the shortwave and keeps the front just
north of our area. For now will lean more toward the ECMWF model
solution and include some spotty slight chance to chance pops over
our area beginning late Saturday night, and cool the temperatures a
little by Monday, especially across northeast MO and west central
IL.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1235 PM CDT Mon Sep 11 2017
High pressure will remain in control of the region through
tonight. There will be some high cloudiness that will slowly
overspread the area from southeast to northwest this afternoon.
Winds will slowly pick up overnight as the remnant low from Irma
slowly moves northwest into the Tennessee Valley. It will remain
windy on Tuesday with some gusts over 20mph possible in the
afternoon.
SPECIFICS FOR KSTL:
Dry and VFR conditions will persist through Tuesday afternoon.
There will be some high clouds that will overspread the terminal
this evening and winds will begin to pick up overnight into
tomorrow. A few gusts upward of over 20mph possible on Tuesday
afternoon.
Kelly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 57 77 62 73 / 0 20 30 30
Quincy 54 77 56 75 / 0 0 10 20
Columbia 55 77 56 78 / 0 5 10 10
Jefferson City 56 77 57 77 / 0 5 10 10
Salem 57 73 60 70 / 20 40 40 40
Farmington 55 69 58 68 / 20 30 40 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Sep 11, 2:31 PM CST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
331 PM CDT Mon Sep 11 2017
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
331 PM CDT Mon Sep 11 2017
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
GKS
Heat, St. Louis
- When
- September 11, 3:30 PM CST to 4:30 PM CST
- Where
- St. Louis forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
Temperatures were near normal with highs in the upper 70s. Officially at St. Louis Lambert International Airport, the high was 79 degrees. A mother had accidentally left her 1 year old child in van while at work. Discovered child in back of van after arriving at daycare center to pick him up around 5 pm. He was unresponsive and was pronounced dead a short time later due to the temperature in the vehicle after several hours.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, St. Louis | 2017-09-11 | 1 | Male | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flash Flood in Georgia, September 11 to 13, 20172 deaths · 8 injured · $29 million · 98 events
- Tornadoes and Tropical Storm in South Carolina, September 11 to 12, 20171 death · 1 injured · $575,000 · EF1 · 23 events
- Tropical Storm and Storm Surge in Georgia, September 11, 2017$29 million · 17 events
- Tropical Storm in Alabama, September 11, 2017$650,000 · 5 events
- Hail and Damaging Winds in California, September 11, 2017$330,000 · 61 kt wind · 19 events
- High Wind in South Carolina, September 11, 2017$100,000 · 50 kt wind · 10 events
- High Wind in North Carolina, September 11, 2017$70,000 · 50 kt wind · 7 events
- High Wind in Georgia, September 11, 2017$60,000 · 50 kt wind · 6 events
- Strong Wind in North Carolina, September 11, 2017$50,000 · 5 events
- High Wind and Strong Wind in North Carolina, September 11 to 12, 2017$42,000 · 50 kt wind · 7 events
- Damaging Wind in California, September 11, 2017$50,000 · 87 kt wind · 1 event
- Tornado and High Wind in South Carolina, September 11 to 12, 2017$1,000 · EF0 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 724677.